MAUDE Adverse Event Report: ANGIODYNAMICS, INC MICRO-INTRODUCER KITS

ANGIODYNAMICS, INC MICRO-INTRODUCER KITS
Catalog Number H787065072125
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being retained by the end user for an internal investigation.Angiodynamics is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the investigation and root cause determination will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
Customer reported a significant section of the morpheus ct guidewire (11 cm) broke off during a procedure causing a patient to have to go into emergency or surgery to remove the piece.Guidewire and catheter were placed in periappendiceal abscess in rlq of abdomen.As guidewire was being removed, floppy tip of wire sheared off and remained in patient.Surgery removed guidewire piece and patient was stable afterwards.It was reported the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The end user provided a photograph od the defective device.The customer's reported complaint description of "guidewire broke off in patient" is confirmed based on photographic evidence supplied by the end user.Although the complaint description is confirmed, a definitive root cause for the event cannot be determined.A possible root cause could have been the device was forced against resistance, excessive force used, device used at sub optimal indications, operational context, inexperienced user" could have an impact on this event." a possible root cause of the guidewire breaking in the patient could be user error, or it is possible that the user could have pulled guidewire back through the access needle.It is stated in the ifu "withdraw the entry needle while leaving the 0.018" guidewire in place." a review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains the following statement "the micro access kit is used for percutaneous introduction of a guidewire or catheter into the vascular system following a small 21-gauge needle stick.Gain percutaneous access with the 21 ga.Entry needle.Advance the 0.018" guidewire through the 21 ga.Needle.Withdraw the entry needle while leaving the 0.018" guidewire in place.Advance the sheath/dilator set over the 0.018" guidewire.Remove the 0.018" guidewire and the inner dilator from the introducer sheath/dilator set.Advance up to a 0.038" guidewire or catheter through the introducer sheath." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint #: (b)(4).

Brand Name
MICRO-INTRODUCER KITS
Common Device Name
MICRO-INTRODUCER KITS
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8286810
Report Number1319211-2019-00007
Device Sequence Number2701942
Product Code DQT
UDI-Device IdentifierH787065072125
UDI-PublicH787065072125
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberH787065072125
Device Lot Number5232811
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;